# SDR CA030121003

- Difficulty date: January 1, 2003
- Submitted: February 10, 2003
- Operation: Air carrier
- Make and model: Boeing 737-2T5
- Aircraft time: 63,958 hours
- Engine: Pwa JT8D17
- System (JASC): 2782 · Leading Edge Slat Actuator
- Part: Bearing
- Part number: 69619433
- Condition: Loose
- Location: Slat Actuator
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON 9 JAN 2003 IT WAS FOUND THAT THE ROLLER BEARING ON THE NR 5 SLAT OUTBOARD TRACK HAD BECOME DETACHED AND THE CONTROL ARM HAD WORN THROUGH THE TOP WING SKIN FORWARD OF THE FRONT SPAR. UPON REMOVAL OF THE ACCESS PANEL ALL THE PARTS WERE FOUND INSIDE INCLUDING A BROKEN COTTER PIN.  IT LOOKED LIKE THE CASTELLATED NUT HAD BEEN ABLE TO ROCK BACK AND FORTH UNTIL THE COTTER PIN BROKE AND THEN FELL OUT ALLOWING THE NUT TO BACK OFF AND THE ROLLER TO BECOME DETACHED.
